Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 20, NWS Brownsville, TX

May 1, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 1, 2008, 6:53 AM CDT for 5 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 6:53 AM CDT (11:53 UTC)
Expired
May 1, 2008, 4:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-406 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 011153
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 AM CDT THU MAY 1 2008

...STRONG WINDS EXPECTED THIS MORNING AND EARLY AFTERNOON FOR THE
EASTERN TWO THIRDS OF DEEP SOUTH TEXAS...

.A STRONG LEVEL JET 1000 TO 3000 FEET OFF THE SURFACE IS EXPECTED
TO MIX TO THE SURFACE THIS MORNING. AS THE SUNRISES AND DAYTIME
HEATING COMMENCES WINDS SHOULD BEGIN TO MIX DOWN WITH WINDS
INCREASING THROUGH NOON TODAY. THE STRONGEST WINDS ARE EXPECTED
FROM HIGHWAY 281 EAST TO THE COAST.


TXZ250-251-253>257-012100-
/O.NEW.KBRO.WI.Y.0020.080501T1153Z-080501T2100Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
653 AM CDT THU MAY 1 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SOUTHEAST TO SOUTH WINDS WILL BE INCREASING 25 TO 35 MPH WITH A
FEW GUSTS NEAR 40 MPH. WINDS SHOULD PEAK BETWEEN 10 AM AND NOON.


A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$
1 follow-up statement
000 
WWUS74 KBRO 011826
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 PM CDT THU MAY 1 2008

...STRONG WINDS EXPECTED TO CONTINUE FOR THE COASTAL COUNTIES OF
DEEP SOUTH TEXAS THIS AFTERNOON...

.WINDS FROM A STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST
CONTINUE TO MIX DOWN ACROSS THE COASTAL SECTIONS OF DEEP SOUTH
TEXAS THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM
HIGHWAY 77 EAST TO THE COAST.

TXZ250-253-011930-
/O.CAN.KBRO.WI.Y.0020.000000T0000Z-080501T2100Z/
BROOKS-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG...
PHARR...MISSION...WESLACO
126 PM CDT THU MAY 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE REMAINED BELOW WIND ADVISORY ACROSS BROOKS AND HIDALGO
COUNTIES EARLY THIS AFTERNOON SO THE ADVISORY HAS BEEN CANCELLED
FOR THESE COUNTIES.

$$

TXZ251-254>257-012100-
/O.CON.KBRO.WI.Y.0020.000000T0000Z-080501T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
126 PM CDT THU MAY 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

SOUTH WINDS OF 25 TO 30 MPH WITH A FEW GUSTS NEAR 40 MPH CONTINUE
ACROSS THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. WINDS SHOULD 
BEGIN TO DIMINISH LATE THIS AFTERNOON INTO EARLY THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

CASTILLO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 3:45 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 1, 3:45 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 AM CDT THU MAY 1 2008

.DISCUSSION...THE MAIN FEATURE THAT WILL BE CONTROLLING THE WX OVER
DEEP SOUTH TX OVER THE NEXT SEVERAL DAYS WILL BE A MAJOR 500 MB LOW
AND ASSOCIATED SURFACE LOW SPINNING OVER THE NORTHWESTERN U.S. THIS
FEATURE WILL PUSH EAST TOWARDS THE GREAT LAKES THIS WEEKEND. THIS
WILL PULL A COLD FRONT SOUTH TO NEAR THE BRO CWA LATE SAT AND SUN.
THE GFS AND THE ECMWF ARE MAINTAINING GOOD CONSISTENCY IN SHOWING
ONLY A WEAK FROPA AT BEST THROUGH THE BRO CWA WITH THE POTENTIAL
EXISTING THAT THE FRONT WILL STALL NEAR OR NORTH OF THE BRO AREA.
MOISTURE LEVELS REMAIN LIMITED IN THE SHORT TERM THROUGH SAT AND
WILL NOT MENTION ANY SIGNIFICANT POPS. STEADY WAA WILL PERSIST AHEAD
OF THIS NEXT SYSTEM RAISING UP TEMPS. THE CURRENT MAV AND MET TEMP
GUIDANCE ARE IN GENERAL AGREEMENT FOR HIGHS WITH THE MAV HAVING A
WARM BIAS VERSUS THE NAM FOR LOWS. WITH CURRENT DEWPOINTS AROUND THE
LOWER RGV RANGING IN THE UPPER 60S TO NEAR 70 DEGREES WILL LEAN
TOWARDS THE WARMER MAV NUMBERS FOR MINS OVER THE NEXT COUPLE OF
NIGHTS. AFTER THE FIRST 500 MB FEATURE EXITS TO THE NORTHEAST...
ANOTHER STRONG TROUGH/CLOSED LOW WILL DIG ACROSS THE SOUTHWESTERN
U.S. IN THE 3 TO 7 DAY RANGE WHICH WILL ADVECT SOME BETTER MOISTURE
VALUES OVER THE REGION FROM LATE SAT THROUGH MON.  THE DEEPER
MOISTURE VALUES WILL THEN SHIFT FURTHER NORTH OF THE BRO REGION
LATER NEXT WEEK AS THE 500 MB TROUGH MOVES OVER CENTRAL AND NORTHERN
TX NEXT WED.  RUN TO RUN CONSISTENCY OF THE GFS MEX GUIDANCE IS
PRETTY GOOD AND WILL MAINTAIN SOME SLGT CHC POPS IN PLACE FOR SUN
AND MON DUE TO THE BETTER MOISTURE ADVECTION. MODEL TO MODEL
CONSISTENCY BETWEEN THE GFS AND THE ECMWF HAS IMPROVED SINCE
YESTERDAY THROUGH TUES NIGHT WITH BOTH MODELS THEN DIVERGING ON AND
AFTER WED. DUE TO THE PRETTY GOOD AGREEMENT OVER THE LAST SEVERAL
RUNS OF THE MEX MOS...WILL STICK FAIRLY CLOSE TO THESE OVERALL
TRENDS THROUGH DAY 7 FOR POPS AND TEMPS.
&&

.AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND
MOSTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THE
WINDS WILL INCREASE FRIDAY MORNING BECOMING MODERATE AND GUSTY THEN
DECREASE TO MODERATE LEVELS BY THE EVENING. VFR CONDITIONS AND
PARTLY CLOUDY SKIES WILL PREVAIL OVER THE REGIONAL AERODROMES DURING
THE NEXT 24 HOURS.
&&

.MARINE...AT 1 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 23
KNOTS WITH GUSTS TO 27 KNOTS AND SEAS AT 7 FEET WITH A 7 SECOND
PERIOD. THE WINDS HAVE DECREASED OVER THE LAGUNA MADRE OVERNIGHT
HOWEVER THE WINDS WILL INCREASE TO NEAR SMALL CRAFT CONDITIONS
FRIDAY MORNING. THEREFORE A SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT THROUGH FRIDAY MORNING. WINDS WILL DECREASE FRIDAY AFTERNOON.
THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE OFFSHORE GULF
COASTAL WATERS TODAY THROUGH THE EARLY EVENING. MODERATE WINDS AND
SEAS WILL PREVAIL OVER THE MARINE AREAS SATURDAY AND SUNDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  75  90  74 /   0   0   0  10
BROWNSVILLE          89  75  92  73 /   0   0   0  10
HARLINGEN            91  73  94  71 /   0   0   0  10
MCALLEN              94  73  96  71 /   0   0   0  10
RIO GRANDE CITY      97  74  99  69 /   0   0   0  10
SOUTH PADRE ISLAND   81  75  83  73 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 7 PM
CDT THIS EVENING FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...63
Hazardous weather outlook, May 1, 4:31 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 AM CDT THU MAY 1 2008

TXZ248>257-021130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
431 AM CDT THU MAY 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY OVER THE OFFSHORE
GULF COASTAL WATERS AND LAGUNA MADRE. THERE IS A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy12 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.